Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2004, 2:34 PM CDT for Okfuskee County, Oklahoma. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2004, 2:34 PM CDT (19:34 UTC)
- Expired
- Apr 9, 2004, 3:45 PM CDT
- In force
- 71 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okfuskee County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS54 KTSA 091934
SVRTUL
OKC107-092045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT FRI APR 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 345 PM CDT
* AT 234 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10
MILES WEST OF BEARDEN...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKEMAH...
BEARDEN...CLEARVIEW...PHAROAH...CASTLE AND OKFUSKEE.
HAIL TO THE SIZE OF QUARTERS CAN BE EXPECTED IN THE WARNED AREA. STAY
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3563 9619 3556 9618 3556 9609 3538 9609
3528 9643 3546 9646 3542 9655 3540 9666
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:45 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 9, 1:45 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 145 PM CDT FRI APR 9 2004 UPDATED GRIDS AND TEXT PRODUCTS TO LOWER MAX TEMPS IN NORTHERN PART OF CWA WHERE CLOUDS/PCP ARE KEEPING TEMPS IN THE 50S. SFC WARM FRONT IS LOCATED FROM NEAR MLC TO FSM AND MAY MAKE IT ANOTHER ROW OF COUNTIES NORTHWARD THIS AFTERNOON WHERE CLOUDS ARE SCATTERED. TEMPS IN THE WARM SECTOR WILL MAKE THE UPPER 70S WITH SFC DEWPOINTS IN THE LOW/MID 50S CREATING SBCAPES TO NEAR 1000 J/KG. LAPS AND PROG SOUNDINGS SHOW LITTLE/NO CAP SO SHOULD SEE SCT TSRA DVLP IN SRN ZONES NEXT FEW HOURS BUT BEST LIFT WILL REMAIN IN THE NORTHERN HALF OF CWA WHERE NUMEROUS SHOWERS AND THUNDERSTORMS ARE ONGOING. /13 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 9, 1:00 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI APR 9 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT GENERALLY SOUTH OF I-40... EARLY THIS AFTERNOON AN UPPER LEVEL DISTURBANCE WAS MOVING TO THE EAST ACROSS OKLAHOMA AND KANSAS. SURFACE LOW PRESSURE WAS LOCATED NEAR THE OKLAHOMA PANHANDLE WITH A FRONTAL BOUNDARY FROM NORTHWEST OKLAHOMA TRAILING DOWN INTO THE SOUTHEASTERN PART OF THE STATE. AN AREA OF RAIN ASSOCIATED WITH THE DISTURBANCE HAS BEEN MOVING ACROSS THE AREA DURING THE DAY. THE RAIN AND ASSOCIATED CLOUDS HAVE LEFT THE ATMOSPHERE RELATIVELY COOL AND STABLE OVER MUCH OF THE NORTHERN HALF OF THE AREA THIS AFTERNOON. HOWEVER...IN SOUTHERN AREAS LESS CLOUDS AND RAIN HAVE RESULTED IN WARMER TEMPERATURES AND THE POTENTIAL FOR AN INCREASINGLY UNSTABLE ATMOSPHERE THROUGH THE AFTERNOON. AS A RESULT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS GENERALLY TO THE SOUTH OF I-40 LATE THIS AFTERNOON INTO TONIGHT IN THE VICINITY OF THE FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE SOUTH THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLDER AIRMASS WILL SETTLE OVER THE AREA SATURDAY WITH OCCASIONAL RAIN ACROSS MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE MAIN EFFECT WILL BE BREEZY CONDITIONS AND MUCH BELOW NORMAL TEMPERATURES THIS WEEKEND. A LIGHT FREEZE IS POSSIBLE IN SOME SHELTERED VALLEYS OF NORTHWEST ARKANSAS AND EXTREME NORTHEAST OKLAHOMA SUNDAY NIGHT AND MONDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Apr 9, 2:28 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 228 PM CDT FRI APR 9 2004 OKZ049-053-064>066-071-073-100100- CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG OK- PUSHMATAHA OK- 228 PM CDT FRI APR 9 2004 SEVERE THUNDERSTORM WATCH NUMBER 13 IN EFFECT UNTIL 800 PM CDT.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:53 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 82 min |
| Apr 9, 5:06 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 39 min |
| Apr 9, 5:24 PM CDT | Tornado Warning | TSA | Pittsburg | 51 min |
| Apr 9, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| Apr 9, 5:53 PM CDT | Tornado Warning | TSA | Latimer | 67 min |
| Apr 9, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 64 min |
| Apr 9, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 50 min |
| Apr 9, 6:19 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 41 min |
| Apr 9, 6:38 PM CDT | Tornado Warning | TSA | LeFlore, Pushmataha | 67 min |
| Apr 9, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.